MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF07070
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an arteriovenous fistula shunt junction procedure, after successfully placing the stent graft and retracting the endovascular stent graft delivery system, the health care provider identified the inner catheter was allegedly broken and became allegedly caught with the guidewire.It was further reported that the delivery system and guidewire were removed as one unit.Reportedly, once the delivery system and the guidewire were outside of the patient, the items were able to be separated without difficulty.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an arteriovenus fistula shunt junction procedure, after successfully placing the stent graft and retracting the endovascular stent graft delivery system, the health care provider identified the inner catheter was allegedly broken and became allegedly caught with the guidewire.It was further reported that the delivery system and guidewire were removed as one unit.Reportedly, once the delivery system and the guidewire were outside of the patient, the items were able to be separated without difficulty.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One partial flair guidewire lumen was returned for evaluation.Visual evaluation identified a detachment of the inner lumen and atraumatic tip.Functional testing was not viable.The investigation is confirmed for detachment, however, removal difficulty and guidewire incompatibility are inconclusive due to sample condition.The reported break is unconfirmed as the inner lumen and distal tip were actually detached from the system.The inner lumen likely detached due to the tension seen during removal issues.However, the root cause for removal issue could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description
It was reported that during an arteriovenous fistula shunt junction procedure, after successfully placing the stent graft and retracting the endovascular stent graft delivery system, the health care provider identified the inner catheter was allegedly broken and became allegedly caught with the guidewire.It was further reported that the delivery system and guidewire were removed as one unit.Reportedly, once the delivery system and the guidewire were outside of the patient it was identified the tip of the catheter had detached and was stuck to the guidewire.No additional device was needed since the stent graft was placed and the procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted only to reflect that the event description was further updated for clarification.Please note that the change in event description does not impact the investigation.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one partial flair guidewire lumen was returned for evaluation.Visual evaluation identified a detachment of the inner lumen and atraumatic tip.Functional testing was not viable.The investigation is confirmed for detachment, however, removal difficulty and guidewire incompatibility are inconclusive due to sample condition.The reported break is unconfirmed as the inner lumen and distal tip were actually detached from the system.The inner lumen likely detached due to the tension seen during removal issues.However, the root cause for removal issue could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(fda device code 1069- break).

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7773906
Report Number2020394-2018-01422
Device Sequence Number1156032
Product Code PFV
UDI-Device Identifier04049519008806
UDI-Public(01)04049519008806
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAF07070
Device Catalogue NumberFAF07070
Device Lot NumberANBX0509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer10/11/2018
01/17/2019
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/12/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight66